Alert archive / Louisiana / Storm Warnings in 2019
Storm Warning 1, NWS New Orleans, LA
NWS New Orleans, LA issued this storm warning at Apr 25, 2019, 5:01 PM CDT. It was in force for 111 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 25, 2019, 5:01 PM CDT (22:01 UTC)
- Expired
- Apr 25, 2019, 6:52 PM CDT
- In force
- 111 min
- Issued by
- NWS New Orleans, LA
The text
As transmitted.
460 WHUS74 KLIX 252201 MWWLIX URGENT - MARINE WEATHER MESSAGE National Weather Service New Orleans LA 501 PM CDT Thu Apr 25 2019 ...STORM WARNING IS IN EFFECT... .A very strong mesocyclone passed through the near coastal waters off the St Bernard marshes, across the waters outside the Mississippi barrier islands. In its wake, winds are expected to sustain greater than 50 knots for an hour or two before abating. GMZ536-557-260000- /O.NEW.KLIX.SR.W.0001.190425T2201Z-190426T0000Z/ Chandeleur Sound- Coastal waters from Pascagoula Mississippi to Stake Island out 20 NM- 501 PM CDT Thu Apr 25 2019 ...STORM WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING... The National Weather Service in New Orleans has issued a Storm Warning, which is in effect until 7 PM CDT this evening. * WINDS...50 to 70 knots * WAVES/SEAS...Very rough to 8 to 12 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Storm Warning means winds of 48 to 63 knots are imminent or occuring. Recreational boaters should remain in port...or take shelter until winds and waves subside. Commercial vessels should prepare for very strong winds and dangerous sea conditions...and consider remaining in port or taking shelter in port until winds and waves subside. && $$ 24/RR
1 follow-up statement
536 WHUS74 KLIX 252352 MWWLIX URGENT - MARINE WEATHER MESSAGE National Weather Service New Orleans LA 652 PM CDT Thu Apr 25 2019 ...STORM WARNING FOR WAKE LOW WINDS IS CANCELLED... .The strong winds over the near Mississippi coastal waters due to a wake depression low process have abated. GMZ536-557-260100- /O.CAN.KLIX.SR.W.0001.000000T0000Z-190426T0000Z/ Chandeleur Sound- Coastal waters from Pascagoula Mississippi to Stake Island out 20 NM- 652 PM CDT Thu Apr 25 2019 ...STORM WARNING IS CANCELLED... The National Weather Service in New Orleans has cancelled the Storm Warning. A phenomenon known as a wake depression low developed behind a severe thunderstorm complex that moved off the Biloxi Marshes of extreme eastern Louisiana. This complex generated a likely tornadic waterspout with several other small waterspouts in close proximity as it moved east just outside of the barrier islands. In the wake of this feature, in rain-free air, enhanced winds that descended from very high altitudes to the water surface attained storm force sustained winds in excess of 50 knots. These enhanced winds have since abated. $$ 24/RR
What forecasters said that day
The local office's own words before this storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this storm warning went out at Apr 25, 4:22 AM CDT, 12 hours 39 minutes earlier.
Area forecast discussion, Apr 25, 4:22 AM CDT, 12 hours 39 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
422 AM CDT Thu Apr 25 2019
.SHORT TERM...
A cold front will move into the area today bringing a line of
strong thundestorms with it. A few cells ahead of the line will be
possible as well. The main issues with any severity will be
damaging winds and tornadic activity. The line will slow as it
reaches the area which sets up a prolonged period of heavy
rainfall mainly over the northern half of the area. Total rainfall
amounts should be in the 1 to 3 inch range with isolated higher
amounts. There is the potential for these amounts to fall within a
short time frame. If this occurs, then flooding of low lying and
poor drainage areas could occur.
Once the front moves through, which should be by early evening,
clouds and some light rain areas will remain but conditions will
gradually improve through tonight. Models are keeping all
mention of clouds and light rain to the east associated with an
850mb thermal trough for Friday morning. This may be the case, but
it will be just off to the east and still may affect a few of the
Miss coastal counties. Regardless, all the area will begin to dry
out Friday through the extended portion of this fcast.
&&
.AVIATION...
VFR conditions prevail at most terminals with only KMCB
and KASD being IFR conditions due to low ceilings. Current
convection going on in north and western LA will move eastward. MVFR
to IFR conditions will be possible at all terminals starting from
west to east this morning into this afternoon. Thunderstorms have
the possibility of producing stronger gusts. Conditions will return
to prevailing VFR tonight as the convection exits eastward. -BL
&&
.MARINE...
Currently in a transition period between high pressure sliding
eastward and low pressure currently near the ArkLaTex moving
northeast. Increased pressure gradient between these two features
will cause winds to be high end Small Craft Exercise Caution
starting late morning into overnight tomorrow. Additionally, a cold
front associated with the low will bring showers and thunderstorms
this morning into this evening, with the potential of strong to
severe thunderstorms. These storms could produce strong/gale winds
and possibly a waterspout. As the cold front passes the area, winds
will shift from onshore flow to offshore flow and winds will slowly
taper off. High pressure will then build and bring calmer and
quieter weather through the weekend. - BL
&&
.DECISION SUPPORT...
DSS code: Yellow.
Deployed: None.
Activation: None.
Activities: Slight risk of both severe thunderstorms and excessive
rainfall today. River flood warnings.
Decision Support Services (DSS) Code Legend
Green = No weather impacts that require action.
Blue = Long-fused watch, warning, or advisory in effect or high
visibility event; Marginal risk severe or excessive rain.
Yellow = Heightened impacts with short-fused watch, warning or advisory
issuances; radar support for slight risk severe or excessive rain.
Orange = High Impacts; Enhanced risk severe; nearby tropical
events; HazMat or other large episodes.
Red = Full engagement for Moderate to high risk of severe and/or excessive
rainfall, or direct tropical threats; Events of National Significance.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 76 58 77 51 / 100 40 0 0
BTR 78 60 79 54 / 100 20 0 0
ASD 77 59 80 54 / 100 40 0 0
MSY 78 63 80 59 / 100 30 0 0
GPT 74 61 78 57 / 100 50 0 0
PQL 77 60 81 54 / 100 60 0 0
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...None.
GM...None.
MS...None.
GM...None.
&&Hazardous weather outlook, Apr 25, 4:33 AM CDT, 12 hours 28 minutes before
Hazardous Weather Outlook National Weather Service New Orleans LA 433 AM CDT Thu Apr 25 2019 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-252145- Lake Pontchartrain and Lake Maurepas-Mississippi Sound- Lake Borgne-Chandeleur Sound-Breton Sound- Coastal Waters from Port Fourchon LA to Lower Atchafalaya River LA out 20 nm- Coastal waters from the Southwest Pass of the Mississippi River to Port Fourchon Louisiana out 20 NM- Coastal Waters from Boothville LA to Southwest Pass of the Mississippi River out 20 nm- Coastal waters from Pascagoula Mississippi to Stake Island out 20 NM- Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya River LA from 20 to 60 NM- Coastal waters from Southwest Pass of the Mississippi River to Port Fourchon Louisiana from 20 to 60 NM- Coastal Waters from Stake Island LA to Southwest Pass of the Mississippi River from 20 to 60 nm- Coastal waters from Pascagoula Mississippi to Stake Island Louisiana out 20 to 60 NM-Pointe Coupee-West Feliciana- East Feliciana-St. Helena-Washington-St. Tammany-Iberville- West Baton Rouge-East Baton Rouge-Ascension-Livingston-Assumption- St. James-St. John The Baptist-Upper Lafourche-St. Charles- Upper Jefferson-Orleans-Upper Plaquemines-Upper St. Bernard- Upper Terrebonne-Lower Terrebonne-Lower Lafourche-Lower Jefferson- Lower Plaquemines-Lower St. Bernard-Northern Tangipahoa- Southern Tangipahoa-Wilkinson-Amite-Pike-Walthall-Pearl River- Hancock-Harrison-Jackson- 433 AM CDT Thu Apr 25 2019 This Hazardous Weather Outlook is for portions of Southeast Louisiana...South Mississippi and the adjacent coastal waters. .DAY ONE...Today and Tonight There is a slight risk of severe thunderstorms for the entire area today. The risk of severe weather should move out of the area by early evening. The main threats will be damaging straight line winds and a few tornadoes. Additionally, there is a Slight Risk for excessive rainfall today, with the potential for multiple rounds of thunderstorms over an extended duration anywhere within southeastern Louisiana and southern Mississippi. Rainfall totals between 1 and 3 inches will be possible, with the potential for locally higher amounts which may lead to flash flooding concerns. .DAYS TWO THROUGH SEVEN...Friday through Wednesday The risk of widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Special weather statement, Apr 25, 2:15 PM CDT, 2 hours 46 minutes before
Special Weather Statement
National Weather Service New Orleans LA
215 PM CDT Thu Apr 25 2019
LAZ059-065>067-252015-
Lower Terrebonne-Upper Terrebonne-Lower Lafourche-Upper Lafourche-
215 PM CDT Thu Apr 25 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT TERREBONNE AND CENTRAL
LAFOURCHE PARISHES...
At 215 PM CDT, radar indicated strong thunderstorms were located
along a line extending from 15 miles south of Amelia to 19 miles west
of Dulac to 29 miles west of Cocodrie. Movement was east at 35 mph.
Winds in excess of 40 mph are possible with these storms.
Locations impacted include...
Houma, Larose, Cut Off, Galliano, Golden Meadow, Chauvin, Dulac,
Montegut, Cocodrie, Tambour Bay Buoy and Lumcon Center Buoy.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 2918 9096 2917 9101 2921 9104 2918 9107
2922 9117 2932 9109 2949 9117 2967 9037
2942 9025 2927 9040 2930 9040 2935 9044
2927 9048 2928 9058 2922 9056 2922 9053
2921 9054 2923 9064 2917 9065 2914 9088
TIME...MOT...LOC 1915Z 260DEG 32KT 2944 9107 2932 9102 2919 9114
24/RRSpecial weather statement, Apr 25, 2:33 PM CDT, 2 hours 28 minutes before
Special Weather Statement
National Weather Service New Orleans LA
233 PM CDT Thu Apr 25 2019
LAZ059>061-252000-
St. Charles-Upper Lafourche-Upper Jefferson-
233 PM CDT Thu Apr 25 2019
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN ST. CHARLES...NORTH
CENTRAL LAFOURCHE AND NORTHWESTERN JEFFERSON PARISHES...
At 232 PM CDT, a strong thunderstorm was located over Lockport, or 8
miles northwest of Larose, moving northeast at 55 mph.
Winds in excess of 40 mph are possible with this storm. A gust of
43 mph was reported at Houma with this storm.
Locations impacted include...
Marrero, Harvey, Avondale, Timberlane, Gretna, Westwego, Lockport,
Woodmere, Estelle, Terrytown, Mathews, Bayou Gauche and Luling.
If outdoors, consider seeking shelter inside a building.
LAT...LON 2963 9061 2991 9030 2989 9001 2987 9002
2964 9036 2960 9058
TIME...MOT...LOC 1932Z 233DEG 47KT 2964 9049
24/RRSpecial weather statement, Apr 25, 2:41 PM CDT, 2 hours 20 minutes before
Special Weather Statement
National Weather Service New Orleans LA
241 PM CDT Thu Apr 25 2019
LAZ040-061>064-068>070-252015-
Orleans-Lower Plaquemines-Upper St. Bernard-Lower Jefferson-Lower St.
Bernard-St. Tammany-Upper Plaquemines-Upper Jefferson-
241 PM CDT Thu Apr 25 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL ST. BERNARD...
NORTHEASTERN ORLEANS...SOUTHEASTERN ST. TAMMANY...CENTRAL JEFFERSON
AND NORTHWESTERN PLAQUEMINES PARISHES...
At 241 PM CDT, radar indicated strong thunderstorms were located
along a line extending from Lake Catherine to 6 miles southeast of
Poydras to near Myrtle Grove. Movement was northeast at 35 mph.
Winds in excess of 40 mph are possible with these storms.
Locations impacted include...
Lake Catherine, Myrtle Grove, Shell Beach, Poydras and Violet.
If outdoors, consider seeking shelter inside a building.
LAT...LON 2953 9017 2994 8983 2995 8974 2992 8975
2987 8968 2987 8962 2989 8959 3000 8957
3004 8950 3007 8950 3013 8964 3006 8973
3002 8972 3005 8980 3013 8977 3023 8962
3018 8957 3020 8954 2997 8945 2971 8977
TIME...MOT...LOC 1941Z 239DEG 31KT 3012 8973 2978 8983 2962 9004
24/RRLocal storm report, Apr 25, 3:19 PM CDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
319 PM CDT THU APR 25 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0132 PM TSTM WND GST 5 ENE DONALDSONVILLE 30.13N 90.93W
04/25/2019 M70 MPH ASCENSION LA BROADCAST MEDIA
RELAYED REPORT OF A FLEET BOAT CAPTAIN ON THE MS RIVER AT
BURNSIDE. TIME ESTIMATED FROM RADAR REAR FLANK DOWNDRAFT
AT LOCATION.
&&
24/RRLocal storm report, Apr 25, 4:12 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
412 PM CDT THU APR 25 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0131 PM TSTM WND DMG 1 ENE DONALDSONVILLE 30.11N 90.98W
04/25/2019 ASCENSION LA BROADCAST MEDIA
PHOTOS AND NEWS FOOTAGE OF SNAPPED POWER POLES AND DOWNED
POWER LINES ALONG RIVER ROAD NEAR THE SUNSHINE BRIDGE.
POSSIBLE TORNADO. TIME ESTIMATED FROM RADAR.
&&
24/RRLocal storm report, Apr 25, 4:48 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
448 PM CDT THU APR 25 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM MARINE TSTM WIND 16 SSW BURAS 29.12N 89.55W
04/25/2019 M52 MPH GMZ552 LA AWOS
KDLP AWOS 220/28G45KT
&&
24/RRThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 7:59 AM CDT | Special Weather Statement | LIX | West Feliciana | 61 min |
| Apr 25, 8:06 AM CDT | Severe Thunderstorm Warning | LIX | Pointe Coupee, West Feliciana | 54 min |
| Apr 25, 9:01 AM CDT | Special Weather Statement | LIX | Saint Charles | 59 min |
| Apr 25, 9:16 AM CDT | Tornado Warning | LIX | Saint Charles, Saint John the Baptist | 27 min |
| Apr 25, 9:20 AM CDT | Special Marine Warning | LIX | 40 min | |
| Apr 25, 9:36 AM CDT | Severe Thunderstorm Warning | LIX | Saint Charles | 39 min |
| Apr 25, 9:45 AM CDT | Areal Flood Advisory | LIX | Lafourche, Saint Charles, Saint James, Saint John the Baptist | 3 hr |
| Apr 25, 9:47 AM CDT | Special Weather Statement | LIX | Saint Charles | 58 min |
| Apr 25, 9:56 AM CDT | Severe Thunderstorm Warning | LIX | Jefferson, Orleans | 49 min |
| Apr 25, 10:00 AM CDT | Special Marine Warning | LIX | 45 min | |
| Apr 25, 10:08 AM CDT | Severe Thunderstorm Warning | LIX | Jefferson, Orleans, Plaquemines, Saint Charles | 67 min |
| Apr 25, 10:21 AM CDT | Severe Thunderstorm Warning | LIX | Orleans, Saint Bernard | 69 min |
| Apr 25, 10:39 AM CDT | Areal Flood Advisory | LIX | Jefferson, Lafourche, Orleans, Saint Charles | 3 hr |
| Apr 25, 10:40 AM CDT | Special Marine Warning | LIX | 65 min | |
| Apr 25, 10:47 AM CDT | Special Weather Statement | LIX | Pointe Coupee, West Feliciana | 73 min |
| Apr 25, 11:18 AM CDT | Special Marine Warning | LIX | 57 min | |
| Apr 25, 1:18 PM CDT | Severe Thunderstorm Warning | LIX | Ascension, Assumption, Iberville, Saint James | 27 min |
| Apr 25, 1:27 PM CDT | Tornado Warning | LIX | Ascension, Saint James | 16 min |
| Apr 25, 1:38 PM CDT | Special Marine Warning | LIX | 97 min | |
| Apr 25, 1:46 PM CDT | Severe Thunderstorm Warning | LIX | Ascension, Saint James, Saint John the Baptist | 29 min |
| Apr 25, 2:12 PM CDT | Special Weather Statement | LIX | Saint John the Baptist | 48 min |
| Apr 25, 2:15 PM CDT | Special Weather Statement | LIX | Lafourche, Terrebonne | 60 min |
| Apr 25, 2:29 PM CDT | Special Marine Warning | LIX | 61 min | |
| Apr 25, 2:33 PM CDT | Special Weather Statement | LIX | Saint Charles | 27 min |
| Apr 25, 2:41 PM CDT | Special Weather Statement | LIX | Orleans | 34 min |
| Apr 25, 3:08 PM CDT | Special Marine Warning | LIX | 97 min | |
| Apr 25, 3:10 PM CDT | Special Marine Warning | LIX | 65 min | |
| Apr 25, 3:20 PM CDT | Special Marine Warning | LIX | 55 min | |
| Apr 25, 3:44 PM CDT | Special Marine Warning | LIX | 31 min | |
| Apr 25, 4:15 PM CDT | Special Marine Warning | LIX | 30 min | |
| Apr 25, 4:17 PM CDT | Special Marine Warning | LIX | 58 min | |
| Apr 25, 4:34 PM CDT | Special Marine Warning | LIX | 86 min | |
| Apr 25, 5:18 PM CDT | Special Marine Warning | LIX | 87 min | |
| Apr 25, 6:37 PM CDT | Special Marine Warning | LIX | 38 min | |
| Apr 25, 6:41 PM CDT | Special Marine Warning | LIX | 64 min | |
| Apr 25, 11:21 AM CDT | Special Weather Statement | LIX | Hancock, Harrison | 54 min |
| Apr 25, 11:25 AM CDT | Tornado Warning | LIX | Hancock, Harrison | 35 min |
| Apr 25, 12:12 PM CDT | Special Weather Statement | LIX | Harrison, Jackson | 63 min |
| Apr 25, 12:52 PM CDT | Special Weather Statement | LIX | Jackson | 53 min |
Nearby
Storm Warnings in Louisiana, 2019Every storm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.